Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 7, 2021, 1:02 PM CDT for Osage County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 1:02 PM CDT (18:02 UTC)
- Expired
- Jul 7, 2021, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WWUS84 KTSA 071802
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
102 PM CDT Wed Jul 7 2021
OKZ054-071845-
Osage OK-
102 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
145 PM CDT...
At 102 PM CDT, strong thunderstorms were located 5 miles south of
Hardy, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Webb City...
Apperson...
LAT...LON 3700 9646 3666 9667 3677 9680 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 1802Z 298DEG 12KT 3690 9679
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 7, 12:14 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 7, 12:14 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1214 PM CDT Wed Jul 7 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG Coverage of RA/TSRA into the evening will remain low enough across SE OK and NW AR for VCTS mention for a few hours this afternoon. Best chances for TSRA will be at KBVO late afternoon into the early evening with convection that develops ahead of a surface boundary. VFR ceiling elements are expected to prevail through the period, with MVFR vsbys expected where thunder occurs. && .PREV DISCUSSION... /Issued 1041 AM CDT Wed Jul 7 2021/ DISCUSSION... Localized showers and storms across SE OK have persisted for much of the morning, so have updated PoPs in a few areas south of I-40 in SE OK to reflect latest trends. Elsewhere, widely scattered/scattered activity expected this afternoon across northern zones with an approaching frontal boundary, and further south with ongoing activity and additional development resulting from daytime heating. Afternoon max temps look good, so will leave them as they are along with the remaining first period elements. Updated ZFP/PFM/AFM out shortly. PREV DISCUSSION... /Issued 635 AM CDT Wed Jul 7 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered/broken mid and high clouds are expected to remain common across the CWA through the TAF period as an approaching boundary moves into Northeast Oklahoma. Widely scattered showers/storms will also be possible through the TAF period with the greater potential this afternoon/evening across Northeast Oklahoma. In response will continue with VCSH/Tempo/Prob30 groups for timing at BVO/TUL/RVS. For the rest of the TAF sites...a slight chances for precip is possible though with limited coverage will hold off on mentioning at this time. Winds through the period look to be light from a variable to southwesterly direction. VFR conditions are forecast...though a brief period of MVFR conditions may be possible within any convection. PREV DISCUSSION... /Issued 424 AM CDT Wed Jul 7 2021/ DISCUSSION... A weak frontal boundary will sag south into the area late this afternoon and tonight bringing widely scattered showers and thunderstorms. A few showers and storms may linger into Thursday from northwest Arkansas to southeast Oklahoma. Organized severe weather is not expected today or Thursday. A stronger cold front will push south into the area Saturday evening into Sunday as a strong upper level system tracks from the central plains into the upper Midwest. Showers and thunderstorms will be more numerous with this system, and there will be some potential for severe storms, mainly late Saturday afternoon and evening. Cooler temperatures will follow this system for Sunday and Monday, with a return to more seasonable temperatures likely by the middle of next week. Removed the National Blend of Models pops for early next week, but otherwise stayed close to the NBM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Jul 7, 12:46 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1246 PM CDT Wed Jul 7 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1246 PM CDT Wed Jul 7 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are ongoing across southeast Oklahoma and northwest Arkansas as a weak upper impulse moving across the area interacts with a warm, humid environment. Further north across northeast Oklahoma, scattered thunderstorms are expected later this afternoon and evening ahead of a weak cold front that will approach from Kansas. Severe weather is unlikely through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. EXTENDED DISCUSSION... A stronger cold front will approach the area late Saturday afternoon and evening, with scattered to numerous thunderstorms expected in its vicinity. Some severe weather risk will exist with these storms, along with the potential for locally heavy rainfall. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 7, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
102 PM CDT Wed Jul 7 2021
OKZ054-071845-
Osage OK-
102 PM CDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
145 PM CDT...
At 102 PM CDT, strong thunderstorms were located 5 miles south of
Hardy, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Webb City...
Apperson...
LAT...LON 3700 9646 3666 9667 3677 9680 3678 9679
3678 9675 3700 9675
TIME...MOT...LOC 1802Z 298DEG 12KT 3690 9679Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.